Alert archive / Wisconsin / River Flood Warnings in 2008

River Flood Warning 8, NWS Green Bay, WI

June 13, 2008Manitowoc County, Wisconsin

NWS Green Bay, WI issued this river flood warning at Jun 13, 2008, 5:08 AM CDT for Manitowoc County, Wisconsin. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Jun 13, 2008, 5:08 AM CDT (10:08 UTC)
Expired
Jun 13, 2008, 8:54 PM CDT
In force
16 hr
Issued by
NWS Green Bay, WI
Flood severity
Moderate

County Manitowoc County, WI

The radar

The Green Bay radar (KGRB), 56 km from the middle of the area, began a volume at 10:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Manitowoc River at Manitowoc (MTWW3).

Action stage
8 ft
Minor stage
10 ft
Moderate stage
11.5 ft
Major stage
13 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 04085427, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS43 KGRB 131008
FLWGRB

BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
508 AM CDT FRI JUN 13 2008

...THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN WISCONSIN... 

THE MANITOWOC RIVER NEAR MANITOWOC AFFECTING MANITOWOC COUNTY.

SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS.  
STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO.

WIC071-132208-
/O.NEW.KGRB.FL.W.0008.080613T1008Z-000000T0000Z/
/MTWW3.2.ER.080613T0323Z.080613T1000Z.000000T0000Z.NR/
508 AM CDT FRI JUN 13 2008

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A 

* FLOOD WARNING FOR 
  THE MANITOWOC RIVER NEAR MANITOWOC.
* UNTIL FURTHER NOTICE.
* AT 05AM FRIDAY THE STAGE NEAR MANITOWOC WAS...12.0 FEET.
* FLOOD STAGE IS 10.0 FEET.
* AT 12.0 FEET...2 FEET ABOVE FLOODSTAGE...MODERATE WIDESPREAD 
  LOWLAND FLOODING IS OCCURING. WATER MAY BE COVERING PORTIONS
  OF CLAY PIT ROAD AND BROADWAY STREET PARK ROAD IN THE CITY OF 
  MANITOWOC.  

&&

ADDITIONAL STAGE INFORMATION AND FORECASTS IF AVAILABLE.
             FLD  OBSERVED                 FORECAST 7AM
LOCATION     STG  STG  DAY/TIME  SAT  SUN  MON  TUE  WED  THU  FRI

MANITOWOC RIVER
  MANITOWOC   10 12.0 FRI 05 AM                                

$$
RS
2 follow-up statements
000 
WGUS83 KGRB 132041
FLSGRB

FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY, WI 
341 PM CDT FRI JUN 13 2008

...A FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS...MANITOWOC 
RIVER...

  AFFECTING THE FOLLOWING COUNTIES IN WISCONSIN: MANITOWOC.

SAFETY MESSAGE...STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA 
WEATHER RADIO. FLOOD STATEMENTS ARE NORMALLY UPDATED TWICE A DAY.

WIC071-140841-
/O.CON.KGRB.FL.W.0008.000000T0000Z-000000T0000Z/
/MTWW3.2.ER.080613T0323Z.080613T1030Z.000000T0000Z.NR/
341 PM CDT FRI JUN 13 2008

THE FLOOD WARNING CONTINUES FOR
  THE MANITOWOC RIVER NEAR MANITOWOC.
* UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* AT 3:00 PM FRIDAY THE STAGE WAS 10.6 FEET AND FALLING. 
* MINOR FLOODING IS OCCURRING.
* FLOOD STAGE IS 10.0 FEET. 
* AT 11.0 FEET...WHICH IS 1.0 FEET ABOVE FLOOD STAGE...WATER IS 
  APPROACHING PORTIONS OF CLAY PIT ROAD AND BROADWAY STREET PARK 
  ROAD.  WIDESPREAD LOWLAND FLOODING IS OCCURRING.  

$$
TH
000 
WGUS83 KGRB 140154
FLSGRB

FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY, WI 
854 PM CDT FRI JUN 13 2008

...THE FLOOD WARNING HAS BEEN CANCELED FOR THE FOLLOWING RIVERS...MANITOWOC 
RIVER...

  AFFECTING THE FOLLOWING COUNTIES IN WISCONSIN: MANITOWOC.

SAFETY MESSAGE...STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA 
WEATHER RADIO. THE RIVER WILL REMAIN ABOVE BANKFULL STAGE OF 8.0 FEET
THROUGH THE WEEKEND. FAST MOVING WATER AND CURRENTS WILL AFFECT THE
RIVER THROUGH THE WEEKEND. FLOOD STATEMENTS ARE NORMALLY UPDATED TWICE A DAY.

WIC071-140224-
/O.CAN.KGRB.FL.W.0008.000000T0000Z-080614T0154Z/
/MTWW3.2.ER.080613T0323Z.080613T1030Z.080613T2040Z.NR/
854 PM CDT FRI JUN 13 2008

THE FLOOD WARNING IS CANCELLED FOR
  THE MANITOWOC RIVER NEAR MANITOWOC.
* AT  8:45 PM FRIDAY THE STAGE WAS 9.9 FEET. 
* FLOOD STAGE IS 10.0 FEET. 
* AT 10.0 FEET...WHICH IS FLOOD STAGE...THERE IS WIDESPREAD LOWLAND 
  AND AGRICULTURAL FLOODING. 
  
&&

ADDITIONAL STAGE INFORMATION AND FORECASTS IF AVAILABLE.
             FLD  OBSERVED                 FORECAST 7AM
LOCATION     STG  STG  DAY/TIME  SAT  SUN  MON  TUE  WED  THU  FRI

MANITOWOC RIVER
  MANITOWOC   10  9.9 FRI 9 PM                                

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this river flood warning went out at Jun 13, 4:10 AM CDT, 58 minutes earlier.

Area forecast discussion, Jun 13, 4:10 AM CDT, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
410 AM CDT FRI JUN 13 2008

.SHORT TERM...TODAY THROUGH SATURDAY...THE MAIN FCST CONCERN IS
SVR TSTM POTENTIAL FOR SATURDAY.

PCPN HAS EDGED EAST OF THE FA EARLY THIS MORNING...BUT LOW CLOUDS
AND AREAS OF FOG REMAINED OVER THE RGN. EXPECT LOW CLOUDS AND
FOG TO DISSIPATE THIS MORNING AS SOMEWHAT DRIER AIR WORKS ITS
WAY INTO THE RGN FROM THE WEST AND BOUNDARY LYR FLOW INCREASES.

A WEAK BOUNDARY WILL MOVE INTO EASTERN WI THIS AFTERNOON. WEAK
INSTABILITY ALONG THIS BOUNDARY...PLUS SOME UPPER SUPPORT FROM
THE RRQ OF AN UPPER LEVEL JET...MAY TRIGGER A FEW STORMS IN
NE/EC WI DURING THE AFTERNOON...BUT HAVE PULLED POPS FOR
LOCATIONS FARTHER WEST. ANY PCPN THAT DOES DEVELOP SHOULD SHIFT
EAST OF THE RGN BY EVG...SO WILL GO WITH A DRY FCST TONIGHT.
STAYED CLOSE TO MET GUIDANCE FOR TODAY AND TONIGHT.

ON SATURDAY...WAA/ISENT LIFT WILL INCREASE ACROSS THE RGN AHEAD
OF A SFC TROF. MODELS SHOW INSTABILITY INCREASING RAPIDLY BY
AFTERNOON...WITH CAPES AROUND 1500 J/KG EXPECTED. SCT TSTMS
SHD DEVELOP DURING THE AFTERNOON AS THE SFC TROF MOVES THROUGH
THE FA AND THE LFQ OF A JET STREAK PUNCHES INTO CNTRL WI.
ALL OF GRB CWA IS IN THE SLGT RISK AREA...WHICH SEEMS REASONABLE
GIVEN THE INSTABILITY AND MODERATE SHEAR. LOW WET BULB ZERO HGTS
IN THE 7-9K FT RANGE SUGGEST GOOD POTENTIAL FOR LARGE HAIL.

.LONG TERM...SATURDAY NITE THRU THURSDAY. FORECAST FOCUS ON SEVERE
WEATHER POTENTIAL SATURDAY NITE AND SUNDAY.

THERE IS STILL ENOUGH INSTABILITY AND SHEAR FOR SEVERE WEATHER SATURDAY
NITE...ESPECIALLY DURING THE EVENING...WITH CAPE VALUES OF 1000 TO
1500 J/KG AND AROUND 200 HELICITY. GIVEN THE FORCING STILL AROUND
THE AREA WILL RAISE POPS SOME ACROSS THE AREA...WITH HIGHER VALUES
ACROSS THE SOUTHEAST AHEAD OF THE 500 MB VORT AND JET MAX.

ALTHOUGH INSTABILITY VALUES SOAR TO 1000 TO 2000 J/KG ON
SUNDAY...SHEAR IS VERY WEAK AND WINDS DO NOT GET ABOVE 40 KNOTS
UNTIL ABOUT 700 MB. WITH THE FAIRLY HIGH CAPE VALUES WILL RAISE
POPS A BIT ON SUNDAY...BUT THE SEVERE WEATHER POTENTIAL APPEARS TO
BE MUCH FURTHER SOUTH CLOSER TO THE FRONTAL BOUNDARY.

PRECIP CHANCES WILL BE LOWER SUNDAY NITE WITH THE LOSS OF DAYTIME
HEATING SO WILL LEAVE THE CURRENT PRECIP CHANCES AS IS DURING THIS
PERIOD.

FROM MONDAY ONWARD THE MODELS GENERATE SOME LIGHT PRECIP FROM TIME
TO TIME DURING DIFFERENT TIME PERIODS EACH MODEL RUN. WITH THE
MODEL VARIABILITY THAT FAR OUT AND THE LACK OF ANY SIGNIFICANT
FEATURE WILL OPT TO LEAVE THE PERIODS THAT FAR OUT AS IS FOR NOW.
&&

.AVIATION...EXPECT LIFR/VLIFR CIGS AND IFR/LIFR VSBYS TO IMPROVE
EARLY THIS MORNING AS DRIER AIR ADVECTS INTO THE RGN AND LOW-LEVEL
WINDS INCREASE. SCT TSTMS ARE PSBL ALONG A WEAK FRONTAL BOUNDARY
IN EASTERN WI THIS AFTERNOON. SCT STORMS ARE ALSO EXPECTED SAT
AFTERNOON...SOME POSSIBLY SVR WITH LARGE HAIL AND DAMAGING WINDS.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

KIECKBUSCH/KURIMSKI
Hazardous weather outlook, Jun 13, 4:54 AM CDT, 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
454 AM CDT FRI JUN 13 2008

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-141500-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
454 AM CDT FRI JUN 13 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
WISCONSIN...EAST CENTRAL WISCONSIN...NORTH CENTRAL WISCONSIN AND
NORTHEAST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE IN EASTERN WISCONSIN THIS
AFTERNOON...BUT SEVERE WEATHER IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS ARE POSSIBLE SATURDAY AFTERNOON AND SATURDAY NIGHT.
SOME OF THESE STORMS MAY BE SEVERE...WITH LARGE HAIL AND DAMAGING
WINDS THE PRIMARY THREATS.

THUNDERSTORMS ARE ALSO POSSIBLE SUNDAY AND MONDAY. THESE STORMS
ARE NOT EXPECTED TO BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION SHOULD NOT BE NEEDED TODAY OR TONIGHT...BUT
MAY BE NEEDED ON SATURDAY.

LMZ521-522-541>543-141500-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
454 AM CDT FRI JUN 13 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON...BUT SEVERE
WEATHER IS NOT EXPECTED.

WAVES MAY APPROACH 4 FEET ON LAKE MICHIGAN TODAY...SO BOATERS WITH
SMALL CRAFT SHOULD USE CAUTION.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS ARE POSSIBLE SATURDAY AFTERNOON AND SATURDAY NIGHT.
SOME OF THESE STORMS MAY BE SEVERE...WITH LARGE HAIL AND STRONG
WINDS THE PRIMARY THREATS.

THUNDERSTORMS ARE ALSO POSSIBLE SUNDAY AND MONDAY. THESE STORMS
ARE NOT EXPECTED TO BE SEVERE.

KIECKBUSCH/KURIMSKI

In the hours before

Local storm report, Jun 13, 4:45 AM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
445 AM CDT FRI JUN 13 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0429 AM     HEAVY RAIN       1 NW CHILTON            44.04N 88.17W
06/13/2008  M4.30 INCH       CALUMET            WI   EMERGENCY MNGR

            RAINFALL REPORT WAS SINCE 7 AM THURSDAY. CALUMET COUNTY
            EMERGENCY MANAGER REPORTED NUMEROUS STREETS AND BASEMENTS
            FLOODED IN CALUMET COUNTY FROM HEAVY RAINFALL THURSDAY
            EVENING. ST. ANNA FIRE DEPARTMENT NEEDED TO BE SAND
            BAGGED TO AVOID FLOODING. 10 FOOT SECTION OF RAILROAD
            TIES WASHED OUT NEAR COUNTY HWY BB SOUTH OF ST. JOHN.

&&

TSK

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 7:10 PM CDTSpecial Marine WarningGRB76 min
Jun 12, 7:16 PM CDTAreal Flood AdvisoryGRBKewaunee119 min
Jun 12, 8:31 PM CDTAreal Flood AdvisoryGRBBrown, Door, Kewaunee3 hr
Jun 12, 8:38 PM CDTFlash Flood WarningGRBCalumet, Manitowoc, Winnebago4 hr
Jun 12, 9:23 PM CDTSpecial Marine WarningGRB67 min
Jun 13, 12:13 AM CDTAreal Flood WarningGRBCalumet, Manitowoc, Winnebago6 hr
Jun 13, 5:34 AM CDTAreal Flood WarningGRBWinnebago6 hr
Jun 13, 4:27 PM CDTRiver Flood WarningGRBBrown, Outagamie, Winnebago12 hr

Nearby

River Flood Warnings in Wisconsin, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.